MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number SSEB-1.7-115-8
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that one of the salivary stone extractor basket wires was twisted.The basket was not fully deploying and the stone was not able to be captured in the basket during a sialoendoscopy.The physician was able to drag the basket along the ductal wall with the stone to remove the stone.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a document based investigation has been performed which included review of complaint history, the device history record, instructions for use, quality control data, and specifications.Visual inspection and functional testing of the returned device was also conducted.One device was returned for investigation.The device was returned with the handle in the closed position and the basket formation in the closed position.The collet knob is tight and secure.The male luer lock adapter (mlla) is tight.The polyethylene terephthalate tubing (pett) measures 3.7 cm in length.A visual examination noted the basket sheath and the support sheath are bowed starting at approximately 5 mm from the nose of the mlla.There were kinks in the basket sheath at 14 cm and 53.5 cm from the distal tip of the basket sheath.A functional test determined the handle actuates the basket formation to the open and closed position but the basket formation does not open fully.The clear basket sheathing has been scrunched up, which is preventing the basket formation from opening fully.The wires on the basket formation have the appearance of being hooked on something.Current controls are in place in manufacturing to assure device functionality prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.There is no indication that a design or process related failure mode contributed to this event.A review of the device history record found no non-conformances associated with the complaint device lot number.A review of complaint history revealed this is the only complaint associated with lot number 7243858.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a basket that would not fully open due to sheath damage.The sheath was found to be kinked in multiple locations.The kinks prevented the basket subassembly from moving freely within the sheath when the handle was functioned.Devices are inspected for damage and functionality prior to packaging.The observed damage likely occurred during handling/use of the device.Per the quality engineering risk assessment, no further action is warranted.The appropriate personnel have been notified of this event.Monitoring will continue to be performed for similar complaints.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7515971
Report Number1820334-2018-01475
Device Sequence Number13859605
Product Code GCJ
UDI-Device Identifier00827002237988
UDI-Public(01)00827002237988(17)190901(10)7243858
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSEB-1.7-115-8
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1